Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

side effects of ESI injections

babsohiobbabsohio Posts: 26
edited 06/11/2012 - 8:59 AM in Back Surgery and Neck Surgery
Hi everyone! I had my PLIF surgery back in March of 2011. I had spondy in L5/S1 which is where I had my PLIF. My symptoms before surgery were always on my right side.

Since surgery, I have developed sciatica on my left side and it is located in a different area. My surgeon feels it is from my L4/L5 disc. He said due to the extreme lordosis I have in my very low back, this is causing my new issues at L4/L5.

So I had my first epidural steriod injection on the left side of my L4/L5 just a few days ago. So far, so good. It has done wonders relieving my sciatica in my left leg. I am so hoping this lasts for a little while. I am scheduled for another injection in 4 weeks.

My question, is what side effects have you all had with the injections and steriods? I have had horrible hot flashes for the first two days. I have also felt very very jittery and agitated. I feel like I am a bubble just waiting to burst. I was extremely hungry the past day and a bunch but that seems to be improving quite a bit today.

So just wondered if any of you had side effects and what you did to help them?

Thanks a bunch!


  • What you're experiencing is very normal. I almost always was up for the first 24 hours after an ESI or nerve block injection. I was just wired and wide awake. Early in the process, I would try to go to bed, but after a couple times, I realized I was destined to lay there all night with eyes wide open, so I stopped trying.

    I would crave sweets, and usually came directly home from the appointment and made a pan of brownies. I did that after one of my surgeries, too!

    Some people become very emotional. Hot flashes are normal.

    All of this should pass in a couple days. Hope the steroid helps and will resolve your sciatic pain.
  • I have issues controlling my blood sugar and if you are diabetic or anything of the sort or even insulin resistant it can be difficult. I had 2 separate shots and both times had severe blood sugar issues afterwards for probably 2 days. A lot of the same side effects you guys mentioned.

    I went to work after I got one and drove 30 miles back to my office got out of the car and fell down for no apparent reason and couldn't get up and walk for a few minutes. I was slurring my words and shaky and felt like I was drunk for probably 6 hours afterwards.

    So I always warn anyone I know that has blood sugar issues to be careful because it is known to raise it.

Sign In or Register to comment.